An institution-independent proof of the Robinson Consistency Theorem

Daniel Mircea Gaina, Andrei Popescu

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

We prove an institutional version of A. Robinson's Consistency Theorem. This result is then appliedto the institution of many-sorted first-order predicate logic and to two of its variations, infinitary and partial, obtaining very general syntactic criteria sufficient for a signature square in order to satisfy the Robinson consistency and Craig interpolation properties.

Original languageEnglish
Pages (from-to)41-73
Number of pages33
JournalStudia Logica
Volume85
Issue number1
DOIs
Publication statusPublished - Jan 1 2007
Externally publishedYes

Fingerprint

Predicate Logic
First-order Logic
Theorem
Signature
Interpolate
Sufficient
Partial
Syntax
Interpolation

All Science Journal Classification (ASJC) codes

  • Logic
  • History and Philosophy of Science

Cite this

An institution-independent proof of the Robinson Consistency Theorem. / Gaina, Daniel Mircea; Popescu, Andrei.

In: Studia Logica, Vol. 85, No. 1, 01.01.2007, p. 41-73.

Research output: Contribution to journalArticle

@article{7f7c6372a3414b5c9100f179d20b341c,
title = "An institution-independent proof of the Robinson Consistency Theorem",
abstract = "We prove an institutional version of A. Robinson's Consistency Theorem. This result is then appliedto the institution of many-sorted first-order predicate logic and to two of its variations, infinitary and partial, obtaining very general syntactic criteria sufficient for a signature square in order to satisfy the Robinson consistency and Craig interpolation properties.",
author = "Gaina, {Daniel Mircea} and Andrei Popescu",
year = "2007",
month = "1",
day = "1",
doi = "10.1007/s11225-007-9022-4",
language = "English",
volume = "85",
pages = "41--73",
journal = "Studia Logica",
issn = "0039-3215",
publisher = "Springer Netherlands",
number = "1",

}

TY - JOUR

T1 - An institution-independent proof of the Robinson Consistency Theorem

AU - Gaina, Daniel Mircea

AU - Popescu, Andrei

PY - 2007/1/1

Y1 - 2007/1/1

N2 - We prove an institutional version of A. Robinson's Consistency Theorem. This result is then appliedto the institution of many-sorted first-order predicate logic and to two of its variations, infinitary and partial, obtaining very general syntactic criteria sufficient for a signature square in order to satisfy the Robinson consistency and Craig interpolation properties.

AB - We prove an institutional version of A. Robinson's Consistency Theorem. This result is then appliedto the institution of many-sorted first-order predicate logic and to two of its variations, infinitary and partial, obtaining very general syntactic criteria sufficient for a signature square in order to satisfy the Robinson consistency and Craig interpolation properties.

UR - http://www.scopus.com/inward/record.url?scp=33847268365&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33847268365&partnerID=8YFLogxK

U2 - 10.1007/s11225-007-9022-4

DO - 10.1007/s11225-007-9022-4

M3 - Article

AN - SCOPUS:33847268365

VL - 85

SP - 41

EP - 73

JO - Studia Logica

JF - Studia Logica

SN - 0039-3215

IS - 1

ER -